MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J740D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: could you please provide lot number? - qjmjsk.Did all the pieces with this issue had the same lot number? - yes.Device return follow up.- device left in materials office still awaiting shipping kit to send back.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events were submitted via 2210968-2021-05672, 2210968-2021-05673 and 2210968-2021-05675.
 
Event or Problem Description
It was reported that the patient underwent a lumbar fusion procedure on (b)(6) 2021 and the suture was used.During use, the needle was popping off the sweg too easily.The procedure was completed with another like suture with no patient consequences.
 
Additional Manufacturer Narrative
Date sent to the fda: 08/11/2021.Additional h6 component code: g07002 ¿ reported condition not confirmed.A manufacturing record evaluation was performed for the finished device lot number qjmjsk/ j740d05, and no non-conformances related to the reported complaint condition were identified.Additional h-3 summary: two empty foils packets and four packets of product code j740 were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the four packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue on the suture and no defects were observed during evaluation.Functional test was performed, and the pull force result meets the requirements.Additional product was received to product code j775 from other lot (not involved in the event): two empty foils packets and three packets of product code j775 were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the three packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue on the suture and no defects were observed during evaluation.Functional test was performed, and the pull force result meets the requirements.A manufacturing record evaluation was performed for the finished device lot number qlmaer / j775d05, and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 07/22/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Device history lot: a manufacturing record evaluation was performed for the finished device lot number qjmjsk, and no non-conformances related to the reported complaint condition were identified.

Brand Name
VCL CT BRD VIO 8X18IN 0 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12028769
Report Number2210968-2021-05674
Device Sequence Number11106374
Product Code GAM
UDI-Device Identifier10705031042636
UDI-Public10705031042636
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberJ740D
Device Catalogue NumberJ740D
Device Lot NumberQJMJSK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/22/2021
07/23/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date07/22/2021
08/11/2021
Patient Sequence Number1